Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 9, 2012, 1:41 PM CDT for Hinds County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 1:41 PM CDT (18:41 UTC)
- Expired
- Aug 9, 2012, 2:25 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 26 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 2:00 PM CDT | TSTM WND DMG | 5 S Richland, MS | 4 TO 5 TREES DOWNED BLOCKING ROADWAYS AROUND RANKIN COUNTY...INCLUDING IN THE BRANDON AND CLEARY AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
698 WWUS84 KJAN 091841 SPSJAN MSZ048-049-091925- RANKIN MS-HINDS MS- 141 PM CDT THU AUG 9 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 141 PM CDT THU AUG 9 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED 3 MILES WEST OF DRY GROVE AT 140 PM CDT...MOVING EAST AT 25 MPH. PEOPLE IN EASTERN HINDS AND WESTERN RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3233 9004 3206 9012 3206 9060 3241 9046 TIME...MOT...LOC 1840Z 280DEG 23KT 3214 9047 $$ DHB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 10:35 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 9, 10:35 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1035 AM CDT THU AUG 9 2012 .UPDATE...RECIPE FOR LOCALIZED HEAVY RAINFALL IN PLACE THIS MORNING UP ALONG AND HIGHWAY 82 CORRIDOR IN CENTRAL MISSISSIPPI AS A RATHER STRONG SUMMER TROUGH DIVES SOUTHEAST INTO THE REGION. WARM AIR AND MOISTURE ADVECTION EARLIER THIS MORNING KICKED OFF A SLOW MOVING CLUSTER OF THUNDERSTORMS IN THIS NEIGHBORHOOD THAT HAS SINCE SHOWN A STRONG TENDENCY TO BACK-BUILD AND TRAIN ACTIVITY OVER SIMILAR AREAS. THIS TENDENCY IS EXPLAINED WELL BY LATEST RUC ANALYSIS REVEALING 850 MB CORFIDI VECTOR RIDGING JUXTAPOSING ITSELF IN THE SAME GENERAL REGION. MIX OF MODELS AND ANALYSIS ALSO REVEAL SUBTLE RIGHT ENTRANCE REGION JET STREAM DYNAMICS COULD ALSO BE IMPARTING ADDITIONAL ATMOSPHERIC LIFT TO THE SITUATION. BY EARLY AFTERNOON (AND HOPEFULLY BEFORE) THE ATMOSPHERIC SITUATION PRODUCING THE TRAINING CONVECTION SHOULD EVOLVE TO THE POINT WHERE ACTIVITY WILL PROGRESS SOUTHEAST (AND THUS NOT TRAIN AND BE SUCH A FLASH FLOOD WORRY). OTHERWISE...SHOWERS AND STORMS IN THE FORECAST AREA SO FAR THIS MORNING HAVE MAINLY BEEN CONFINED TO THE AFOREMENTIONED HIGHWAY 82 CORRIDOR. HOWEVER...THIS SHOULD CHANGE IN THE NEXT FEW HOURS SINCE THE INCOMING UPPER TROUGH IS IMPARTING MORE AND MORE LIFT ACROSS THE WHOLE OF THE REGION AND FAVORABLE MOISTURE ADVECTION VECTORS ARE EVOLVING. BEST CHANCES FOR STORMS WILL OF COURSE BE RIGHT NOW IN NORTH-CENTRAL AND NORTHEASTERN ZONES (WHERE IT IS RAINING LIKE HECK)...BUT IN 2 TO 3 HOURS THE BEST CHANCES WILL SHIFT TO AREAS ROUGHLY ALONG AND SOUTH OF THE NATCHEZ TRACE CORRIDOR THROUGH MID TO LATE AFTERNOON. FORTUNATELY...WE DO NOT EXPECT A REPEAT OF BIG FLOODING WORRIES FURTHER SOUTH IN THE REGION TODAY...ALTHOUGH COMBINATION OF MODEST SHEAR/MODEST INSTABILITY AND AMPLE LIFT WILL UNDOUBTEDLY BE ENOUGH TO GENERATE SOME STRONG TO OCCASIONAL SEVERE STORMS. MAIN RISK WITH THE MOST INTENSE STORMS WILL BE DAMAGING WINDS AND HAIL UP TO QUARTER SIZE OR SO. BY LATE THIS AFTERNOON WE ANTICIPATE MOST STORMS ASSOCIATED WITH FIRST SHORT WAVE SHOULD BE EXITING TO THE EAST OR SOUTH OF THE FORECAST AREA WHILE ANOTHER VIGOROUS SHORT WAVE (ASSOCIATED WITH AN ACTUAL COLD FRONT) COMES PLOWING TOWARDS THE AREA FROM THE NORTH. THIS WILL LIKELY BRING ADDITIONAL THUNDERSTORM CHANCES TO AT LEAST NORTHERN ZONES BY EARLY THIS EVENING (IF NOT A LITTLE EARLIER)...WITH AGAIN A POTENTIAL FOR SOME SEVERE ACTIVITY TO BE THROWN IN THE MIX. EXPECT MORE TO COME WITH THE MAIN AFTERNOON FORECAST PACKAGE...BUT FOR NOW I HAVE MAINLY ADJUSTED FORECAST SOME TO ACCOUNT FOR LOCALLY HEAVY RAIN IN NORTHEASTERN ZONES. TO HWO IS ALSO BEING TWEAKED IN RESPONSE TO THIS RISK. /BB/ && .PREV DISCUSSION... /ISSUED 319 AM CDT THU AUG 9 2012/ SHORT TERM...COMPLEX CONVECTIVE FORECAST FOR THIS SHORT TERM AS THE EVOLVING MEAN LONG WAVE TROUGH WILL CONTAIN MULTIPLE S/WV'S WHICH WILL DRIVE THE SENSIBLE WEATHER FOR EACH PERIOD. OVERALL...THE MODELS ARE TRYING TO MAKE SENSE OF IT ALL AND I FEEL GOOD ABOUT WHAT I HAVE TO WORK WITH GIVEN THE COMPLEXITY OF THE SITUATION. TO START...THE INITIAL S/WV IS OVER THE W/NW PART OF THE CWA AND IS CURRENTLY BEGINNING TO GEN UP SOME SHRA/TSRA ACTIVITY ACROSS THAT AREA. LOOK FOR THIS TO EXPAND IN COVERAGE THROUGH EARLY/MID MORNING ACROSS THE NW HALF OF THE CWA. AS LIFT FROM THIS FEATURE SHIFTS E/SE...THE LOW LEVEL RESPONSE AND MOISTURE CONVERGENCE WILL FOLLOW SUIT. I SEE THE CENTRAL AND SE HALF OF THE AREA GETTING SOMEWHAT OF AN EARLY START TO THE CONVECTION. BEST PRECIP CHANCES FOR THIS AREA LOOK TO BE LATE MORNING THROUGH EARLY AFTERNOON. AS THIS OCCURS...THE NW HALF WILL SEE A BREAK AND HAVE SOME TIME TO WARM UP AND DESTABILIZE AHEAD OF THE NEXT S/WV (MORE ON THAT IN A BIT). FOR THE SE HALF AND EASTERN PORTIONS...CONCERNING STRONG/SVR STORM POTENTIAL. I'M NOT REAL HIGH ON THIS...MAINLY DUE TO THE EARLY START OF ACTIVITY. HOWEVER...THERE WILL EXIST SOME ENHANCED MID LEVEL FLOW ASSOCIATED WITH OUR S/WV ALONG WITH SOME MID LEVEL COOLING. ADDITIONALLY...BETTER THAN AVG FORCING WILL EXIST AS WELL AND I CAN SEE SOME STRONG STORMS WITH A COUPLE SVR CELLS MIXED IN. AGAIN...THIS IS FOR THE SE HALF AND EASTERN PORTIONS FROM 11AM THROUGH 4PM. MAIN RISK LOOKS TO BE FROM 40-60 MPH WINDS AND LIGHTNING AS STORMS MOVE GENERALLY WEST TO EAST. SHIFTING TO THE SECOND S/WV AND FOCUSING BACK TOWARD THE NW HALF OF THE CWA FOR LATE AFTERNOON/EVENING. THIS PORTION OF THE CWA WILL HAVE THE OPPORTUNITY TO WARM INTO MID 90S. ADDITIONALLY...TEMPS ALOFT WILL REMAIN COOLER THAN AVG AND PROMOTE FAIRLY STEEP LAPSE RATES WITH VERTICAL TOTALS AROUND 28C. THIS 2ND S/WV WILL CONTAIN A STRONGER MID LEVEL SPEED MAX ALONG WITH AN ASSOCIATED MID LEVEL DRY PUNCH DIVING SE ACROSS THE SOUTHERN PLAINS. IT IS THIS PART OF THE CWA WHERE I'M MORE CONCERNED WITH SVR STORMS BETWEEN 5 PM AND MIDNIGHT. ADDITIONAL ACTIVITY LOOKS TO LINGER PAST MIDNIGHT AS WELL...JUST LIKELY NOT STRONG. HAZARDS FROM THIS ACTIVITY WILL BE 60 MPH WINDS...QUARTER HAIL AND POTENTIALLY MORE INTENSE LIGHTNING. I WILL CONSTRUCT GRAPHICS TO ILLUSTRATE EACH RISK ALONG WITH SEGMENTING THE HWO TO FIT THE SITUATION. LASTLY...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY STORM. ON TO FRI...THIS PERIOD IS A CHALLENGE AS WELL...BUT I'M FEELING MORE CONFIDENT WITH THE MAJORITY OF THE ACTIVITY OCCURRING ACROSS THE SOUTH HALF. THE MAIN ISSUE WITH THIS PERIOD IS TIMING. ALL INDICATIONS ARE...ACTIVITY MAY BE AT THE START OF THE FRI PERIOD...OR GET A QUICK START. FOR NOW...WILL NOT GO WITH SPECIFIC TIMING ON POPS DUE TO THE UNCERTAINTY. THE BEST DEEP MOISTURE LOOKS TO BE ALONG AND SOUTH OF I-20 AS THE DRIER MID LEVEL AIR ASSOCIATED WITH THE S/WV WILL LIKELY BE OVER THE NORTHERN CWA. ALSO...A MORE PRONOUNCED NW FLOW WILL EXIST AND ANY STORMS SHOULD MOVE OFF TO THE SE. AS FOR STRONG STORMS FRI...NOT REALLY EXPECTING MUCH AS THE ONLY THING GOING FOR IT WOULD BE STRONGER OVERALL WINDS ALOFT. LAPSE RATES WILL BE RATHER TAME AND INSTABILITY WILL BE LIMITED. AT THIS POINT...I WOULD BE BEST TO NOT MENTION ANY RISK ON FRI AND SEE HOW THINGS ARE SETUP AFTER WE DEAL WITH THESE FIRST TWO PERIODS. /CME/ LONG TERM...SATURDAY THROUGH NEXT THURSDAY...BEHIND THE PASSAGE OF FRIDAY/FRIDAY NIGHT'S COLD FRONT...A DRIER AIRMASS WILL FILTER SOUTH INTO THE REGION FOR THE WEEKEND. WHILE THIS WILL RESULT IN SLIGHTLY COOLER AFTERNOON AND OVERNIGHT TEMPERATURES...THE BIGGER STORY WILL BE THE NOTICEABLY...AND MUCH APPRECIATED...LESS HUMID CONDITIONS FELT ACROSS THE FORECAST AREA AS DEW POINTS DROP FROM THE MID 70S WE'VE SEEN THROUGH MUCH OF THE SUMMER...DOWN INTO THE LOW AND MIDDLE 60S. AS FAR AS TEMPERATURES ARE CONCERNED FOR THE WEEKEND...AS STATED ABOVE THEY'LL BE SLIGHTLY COOLER. I ADJUSTED HIGHS UP A BIT ON SATURDAY RESULTING IN THEIR RANGING FROM THE MID 80S TO LOWER 90S... WHICH IS WARMER THAN MOS YET COOLER THAN THE MET GUIDANCE. AFTER TAKING A LOOK AT LOW LEVEL TEMPS FORECASTED OVER THE AREA DURING THIS TIME AND COMPARING THEM WITH LOCAL CLIMATOLOGY...THIS UPWARDS ADJUSTMENT MADE SENSE. HIGHS WILL BE A TAD WARMER ON SUNDAY...BUT STILL SLIGHTLY COOLER THAN THOSE FROM RECENT DAYS. LOOK FOR LOWS SATURDAY NIGHT TO FALL INTO THE LOW AND MIDDLE 60S...AND LOWS SUNDAY NIGHT TO SLIP INTO THE MID 60S AND LOWER 70S. UNFORTUNATELY...JUST AS QUICK AS THIS DRIER AIR CAME...THE AIRMASS WILL MODERATE UP THROUGH THE REMAINDER OF THE FORECAST PERIOD. THIS BASICALLY EQUATES TO A RETURN TO WHAT'S BEEN THE NORM FOR SUMMER ACROSS THE CWA...HOT AND HUMID CONDITIONS WITH ISOLATED TO SCATTERED SHOWERS AND STORMS EACH AFTERNOON...LINGERING INTO THE EARLY EVENING HOURS. MODELS DO INDICATE A WEAK BOUNDARY TRYING TO SNEAK INTO THE CWA AND MEANDERING ABOUT ACROSS THE FORECAST AREA THROUGH MID-WEEK. IF THIS PANS OUT...IT COULD ENHANCE RAIN CHANCES DURING THE LATTER HALF OF THE FORECAST PERIOD...AND COULD RESULT IN A COMPLEX OR TWO OF SHOWERS AND STORMS TRAVERSING THE REGION UNDER NORTHWEST FLOW ALOFT. /19/ && .AVIATION...GREATEST AVIATION CONCERN IS THE ONGOING MVFR AND IFR CONDS ACRS KGWO TO KGTR DUE TO TSRA/LOW CIGS. XPCT CONDS TO IMPROVE BRIEFLY AT KGTR BY 1530Z WITH ADDITIONAL SCT TSRA THROUGH LATE MRNG THRU AFTN. FOR CNTRL AND SRN TAF SITES...IT WILL BE MORE TRICKY AS FAR AS TIMING. SCT TSRA XPCTED TO DVLP ACROSS REGION LATE MRNG AND PERSIST THROUGH EVENING AS MID LVL DISTURBANCE MOVES THROUGH. CNTRL AND SRN SITES SHOULD HAVE VFR PREVAIL BUT INTERMITTENT MVFR/IFR CONDS PSBL THIS AFTN. LOW CIGS/BR OVRNGT SHOULD RESULT IN MIX OF MVFR/VFR. SLY SFC WINDS WILL BE 6-12 KT WITH SOME HIGHER GUSTS THIS AFTN. SOME GUSTS TO 20-30 KT PSBL INVOF STRONGER TSRA. STORM TOPS TO FL450. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 74 91 69 / 57 42 41 18 MERIDIAN 91 72 92 68 / 58 41 52 30 VICKSBURG 93 74 91 66 / 49 39 34 15 HATTIESBURG 92 75 93 73 / 71 20 54 28 NATCHEZ 91 75 91 70 / 61 29 42 17 GREENVILLE 95 75 91 66 / 38 48 20 9 GREENWOOD 94 74 90 65 / 66 45 22 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/ALLEN/CME/19
Hazardous weather outlook, Aug 9, 10:10 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1010 AM CDT THU AUG 9 2012 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>029-032- 034>037-040>042-047-101030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-WARREN- 523 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL FROM TRAINING THUNDERSTORMS WILL POSE A FLASH FLOODING RISK ACROSS THE HIGHWAY 82 CORRIDOR...ESPECIALLY EAST OF I-55 THROUGH EARLY AFTERNOON. RAIN FALL RATES WILL BE ON THE ORDER OF 1 TO 2 INCHES PER HOUR AT TIMES. HEAVY RAINFALL SHOULD DECREASE THROUGH THE EARLY AFTERNOON BEFORE ANOTHER ROUND OF THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING. SOME SEVERE STORMS WILL BE POSSIBLE THIS EVENING...MAINLY BETWEEN 5 PM AND MIDNIGHT...ACROSS THE NORTHWEST HALF OF THE AREA. THE MAIN HAZARDS FROM THESE STORMS WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND CONTINUOUS LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ026-MSZ030-031-033-038-039-043>046-048>066-072>074-101030- CONCORDIA-CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-MADISON MS-LEAKE- NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 523 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED ACROSS THE AREA TODAY. HEAVY RAINFALL AND TRAINING OF THUNDERSTORMS WILL ALLOW FOR FLASH FLOODING CONCERNS ACROSS HIGHWAY 82 CORRIDOR THROUGH MID-DAY. ADDITIONAL COVERAGE IS EXPECTED ACROSS CENTRAL AND SOUTHERN REGIONS THROUGH THE AFTERNOON. SOME OF THIS ACTIVITY WILL BE ON THE STRONG SIDE AND A SEVERE STORM CANNOT BE RULED OUT. THIS ACTIVITY WILL PRIMARILY OCCUR BETWEEN 11 AM AND 5 PM. THE STRONGEST STORMS COULD PRODUCE 40 TO 60 MPH WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/CME
In the hours before
Special weather statement, Aug 9, 11:00 AM CDT, 2 hours 41 minutes before
MSZ027-028-036-037-091645-
ATTALA MS-MONTGOMERY MS-HOLMES MS-CARROLL MS-
1100 AM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1100 AM CDT THU AUG 9 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTH OF VAIDEN
TO GOODMAN AT 1101 AM CDT...MOVING EAST AT 30 MPH.
PEOPLE IN SOUTHEASTERN CARROLL...EASTERN HOLMES...SOUTHEASTERN
MONTGOMERY AND ATTALA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3329 8946 3328 8940 3294 8944 3293 9006
3335 8986 3335 8946
TIME...MOT...LOC 1601Z 272DEG 28KT 3327 8973 3295 8992
DHBSpecial weather statement, Aug 9, 11:22 AM CDT, 2 hours 19 minutes before
MSZ037-091650- ATTALA MS- 1122 AM CDT THU AUG 9 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1122 AM CDT THU AUG 9 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 30 TO 45 MPH WINDS WAS LOCATED 5 MILES NORTH OF MCADAMS AT 1122 AM CDT...MOVING EAST AT 20 MPH. PEOPLE IN CENTRAL ATTALA COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3325 8934 3295 8935 3296 8975 3323 8972 TIME...MOT...LOC 1622Z 271DEG 17KT 3309 8967 JA
Special weather statement, Aug 9, 11:38 AM CDT, 2 hours 3 minutes before
MSZ042>044-091725-
MADISON MS-LEAKE MS-YAZOO MS-
1138 AM CDT THU AUG 9 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1138 AM CDT THU AUG 9 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF VAUGHAN AT 1138
AM CDT...MOVING EAST AT 20 MPH.
PEOPLE IN EAST CENTRAL YAZOO...NORTHWESTERN LEAKE AND NORTHEASTERN
MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3268 8963 3272 9013 3293 9012 3288 8997
3289 8974 3293 8973 3293 8961
TIME...MOT...LOC 1638Z 269DEG 17KT 3285 9000
DHBSpecial weather statement, Aug 9, 12:42 PM CDT, 59 minutes before
MSZ044-045-091825- NESHOBA MS-LEAKE MS- 1242 PM CDT THU AUG 9 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1242 PM CDT THU AUG 9 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF CARTHAGE AT 1242 PM CDT...MOVING EAST AT 25 MPH. PEOPLE IN CENTRAL LEAKE AND CENTRAL NESHOBA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3281 8895 3260 8901 3271 8958 3288 8953 TIME...MOT...LOC 1742Z 282DEG 22KT 3277 8945 DHB
Special weather statement, Aug 9, 1:27 PM CDT, 14 minutes before
MSZ055-091910- SIMPSON MS- 127 PM CDT THU AUG 9 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 127 PM CDT THU AUG 9 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED 3 MILES NORTH OF PINOLA AT 127 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN CENTRAL SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3203 8967 3179 8967 3183 9005 3201 9005 TIME...MOT...LOC 1827Z 270DEG 15KT 3192 8995 DHB
Special weather statement, Aug 9, 1:41 PM CDT, 0 minutes before
MSZ048-049-091925- RANKIN MS-HINDS MS- 141 PM CDT THU AUG 9 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 141 PM CDT THU AUG 9 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED 3 MILES WEST OF DRY GROVE AT 140 PM CDT...MOVING EAST AT 25 MPH. PEOPLE IN EASTERN HINDS AND WESTERN RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3233 9004 3206 9012 3206 9060 3241 9046 TIME...MOT...LOC 1840Z 280DEG 23KT 3214 9047 DHB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:38 PM CDT | Special Weather Statement | JAN | Bolivar | 32 min |
| Aug 8, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 35 min |
| Aug 8, 8:11 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Aug 9, 6:54 AM CDT | Special Weather Statement | JAN | Webster | 26 min |
| Aug 9, 8:25 AM CDT | Special Weather Statement | JAN | Oktibbeha | 25 min |
| Aug 9, 8:41 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery, Webster | 3 hr |
| Aug 9, 8:50 AM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 3 hr |
| Aug 9, 9:02 AM CDT | Special Weather Statement | JAN | Coahoma | 28 min |
| Aug 9, 9:12 AM CDT | Special Weather Statement | JAN | Grenada | 28 min |
| Aug 9, 11:00 AM CDT | Special Weather Statement | JAN | Attala | 45 min |
| Aug 9, 11:22 AM CDT | Special Weather Statement | JAN | Attala | 28 min |
| Aug 9, 11:38 AM CDT | Special Weather Statement | JAN | Madison | 47 min |
| Aug 9, 12:42 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 43 min |
| Aug 9, 1:27 PM CDT | Special Weather Statement | JAN | Simpson | 43 min |
| Aug 9, 2:22 PM CDT | Special Weather Statement | JAN | Copiah, Rankin, Simpson | 43 min |
| Aug 9, 2:53 PM CDT | Special Weather Statement | JAN | Lincoln | 32 min |
| Aug 9, 3:10 PM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Aug 9, 3:20 PM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| Aug 9, 3:30 PM CDT | Special Weather Statement | JAN | Covington | 30 min |
| Aug 9, 3:41 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 38 min |
| Aug 9, 3:55 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 30 min |
| Aug 9, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 58 min |
| Aug 9, 4:10 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| Aug 9, 5:01 PM CDT | Special Weather Statement | JAN | Forrest | 29 min |
| Aug 9, 2:47 PM CDT | Special Weather Statement | JAN | Concordia | 33 min |
| Aug 9, 6:14 PM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Aug 9, 6:21 PM CDT | Special Weather Statement | JAN | West Carroll | 29 min |
| Aug 9, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 46 min |
| Aug 9, 6:52 PM CDT | Special Weather Statement | JAN | Tensas | 28 min |
| Aug 9, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 48 min |
| Aug 8, 7:07 PM CDT | Special Weather Statement | JAN | Chicot | 28 min |
| Aug 9, 6:41 PM CDT | Special Weather Statement | JAN | Ashley | 29 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.